Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

Splitting Universal Bundles over Flag Manifolds

R. E. Stong
Proceedings of the American Mathematical Society
Vol. 84, No. 4 (Apr., 1982), pp. 576-580
DOI: 10.2307/2044039
Stable URL: http://www.jstor.org/stable/2044039
Page Count: 5

You can always find the topics here!

Topics: Mathematical manifolds, Algebra, Mathematical vectors, Symmetry
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Splitting Universal Bundles over Flag Manifolds
Preview not available

Abstract

Let $\mathbf{F}$ be one of the fields $\mathbf{R}, \mathbf{C}$, or $\mathbf{H}$ and correspondingly let $\mathbf{F}G$ be $O, U$, or $\operatorname{Sp}$, i.e. the orthogonal, unitary, or symplectic group. Over the flag manifold $\mathbf{F}G(n_1 + \cdots + n_k)/\mathbf{F}G(n_1) \times \cdots \times \mathbf{F}G(n_k)$ one has vector bundles $\gamma_i$ over $F$ of dimension $n_i, 1 \leqslant i \leqslant k$. This paper determines all cases in which $\gamma_i$ decomposes nontrivially as a Whitney sum.

Page Thumbnails

  • Thumbnail: Page 
576
    576
  • Thumbnail: Page 
577
    577
  • Thumbnail: Page 
578
    578
  • Thumbnail: Page 
579
    579
  • Thumbnail: Page 
580
    580